Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 597, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 10, 2012, 9:20 AM CST for Forrest County, Jones County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 9:20 AM CST (15:20 UTC)
- Expired
- Dec 10, 2012, 10:00 AM CST
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 5:44 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS54 KJAN 101520
SVRJAN
MSC035-067-101600-
/O.NEW.KJAN.SV.W.0597.121210T1520Z-121210T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1000 AM CST
* AT 920 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EASTABUCHIE MOVING EAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVETT BY 935 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3150 8936 3151 8935 3165 8894 3164 8893
3144 8894 3143 8895 3143 8914 3139 8936
TIME...MOT...LOC 1520Z 251DEG 41KT 3146 8925
$$
JA2 follow-up statements
961
WWUS54 KJAN 101535
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CST MON DEC 10 2012
MSC035-101545-
/O.CAN.KJAN.SV.W.0597.000000T0000Z-121210T1600Z/
FORREST MS-
935 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORREST COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3146 8915 3149 8921 3155 8922 3165 8894
3164 8893 3144 8894 3143 8895 3143 8914
TIME...MOT...LOC 1535Z 251DEG 41KT 3151 8906
$$
MSC067-101600-
/O.CON.KJAN.SV.W.0597.000000T0000Z-121210T1600Z/
JONES MS-
935 AM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR SOUTHEASTERN JONES COUNTY...
AT 935 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OVETT MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3146 8915 3149 8921 3155 8922 3165 8894
3164 8893 3144 8894 3143 8895 3143 8914
TIME...MOT...LOC 1535Z 251DEG 41KT 3151 8906
$$
JA267
WWUS54 KJAN 101557
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CST MON DEC 10 2012
MSC067-101608-
/O.EXP.KJAN.SV.W.0597.000000T0000Z-121210T1600Z/
JONES MS-
957 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY WILL
EXPIRE AT 1000 AM CST...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3146 8915 3149 8921 3155 8922 3165 8894
3164 8893 3144 8894 3143 8895 3143 8914
TIME...MOT...LOC 1558Z 251DEG 41KT 3159 8877
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:01 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 10, 6:01 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 601 AM CST MON DEC 10 2012 .UPDATE...SEVERE CONVECTION CONTINUES TO DEVELOP OVER SRN ZONES THIS MORNING. SHEAR HAS BEEN STRONG ENOUGH TO MAINTAIN THE POTENTIAL FOR TIGHT MESOS ALONG THE LEADING LINE OF CONVECTION AND WILL CONTINUE THROUGH THE MORNING HOURS AS THE LINE ADVANCES INTO A REGION OF MID 60S DEWPOINTS. A TORNADO WATCH HAS BEEN ISSUED FOR MOST AREAS SOUTH OF I-20 THROUGH 11 AM. && .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...STRONG COLD FRONT JUST NOW STARTING TO OOZE IN THE NORTHWEST TO WESTERN PORTIONS OF THE REGION...AFTER MAKING VERY LITTLE PROGRESS THIS DIRECTION FOR MUCH OF THE NIGHT. BUT THE BOUNDARY NOW SEEMS TO BE GETTING A PUSH ALOFT AND WILL GRADUALLY SPEED UP ITS MOVEMENT THROUGH THE REGION THROUGH THE REST OF THE DAY. EXPECT IT TO BE CLEARING OUT OF THE EASTERN PORTIONS OF THE FORECAST AREA DURING THE EARLY AFTERNOON WITH TEMPERATURE DROPS ON THE ORDER OF 15 DEGREES EXPECTED SHORTLY AFTER FRONTAL PASSAGE. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE A WIND CHILL IN THE COOLER AIR AND MAKE THE TEMP DROP-OFF SEEM MORE DRAMATIC. HOWEVER...MAVMOS HIGHS LOOKED TOO COOL IN MANY PLACES ACROSS THE HEART OF THE REGION...BUT MAINLY BECAUSE THIS GUIDANCE IS SEEMS TO BE TOO FAST WITH FRONTAL PROGRESSION. AS FAR AS PRECIPITATION GOES...ANTICIPATE WIDESPREAD SHOWERS AND AT LEAST EMBEDDED STORMS ACROSS MOST OF THE AREA THIS MORNING...TRANSITIONING TO LIGHT RAIN BEFORE ENDING FROM WEST TO EAST IN THE AFTERNOON. THE RISK FOR ANY STRONGER STORMS IS BASICALLY NOW CONFINED TO CENTRAL AND SOUTHEASTERN MS AND THIS RISK SHOULD BECOME INCREASINGLY CONFINED TO FAR SOUTHEASTERN MISSISSIPPI THROUGH THE LATE MORNING INTO MIDDAY HOURS. LOW INSTABILITY IS PROVING A HINDRANCE TO GET MUCH TRULY SEVERE WEATHER AND THIS SHOULD CONTINUE TO BE THE CASE. HOWEVER...COMBINATION OF WIND SHEAR AND INSTABILITY WILL STILL BE SUCH IN THE MENTIONED AREAS WHERE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. MAIN RISKS WITH ANY SEVERE STORMS THAT MANAGES TO FORM THROUGH MIDDAY TO EARLY AFTERNOON WILL MAINLY BE DAMAGING WIND GUSTS...ALTHOUGH A TORNADO WILL NOT BE IMPOSSIBLE. TONIGHT...EXPECTING CLEARING BEGINNING TO PUSH WELL INTO THE REGION FROM THE WEST THIS AFTERNOON TO SWEEP ACROSS THE REST OF THE AREA THROUGH MIDNIGHT. IT IS NOT OUT OF THE QUESTION THAT SOME DRIZZLE MAY LINGER IN EASTERN MS INTO THIS EVENING...BUT AS OF RIGHT NOW THE THINKING IS THAT ANY PRECIP SHOULD BE DONE BY 6 PM. NORTH TO NORTHWEST WINDS STAYING UP THROUGH THE NIGHT IN MOST AREAS WILL LIMIT RADIATIONAL COOLING ALTHOUGH STRENGTH OF COLD AIR ADVECTION ALONE WILL DIP TEMPS INTO THE UPPER 20S TO LOWER 30S BY DAWN TUESDAY. TUESDAY INTO TUESDAY NIGHT COLD HIGH PRESSURE WORKING INTO THE REGION WILL KEEP NORTH WINDS BLOWING AT LEAST A BIT WHILE A TRAILING UPPER AIR DISTURBANCE COMES BACK AT THE LOWER MS VALLEY FROM THE WEST. THIS DISTURBANCE WILL INCREASE HIGHER LEVEL CLOUD COVER ACROSS AT LEAST THE SOUTHEAST HALF OF THE REGION ON TUESDAY INTO TUESDAY NIGHT. THESE CLOUDS WILL HELP KEEP HIGH TEMPS COOL ON TUESDAY AND MAVMOS NOW ONLY ADVERTISING HIGHS IN THE UPPER 40S TO LOWER 50S (WHICH SEEMS ABOUT RIGHT). STILL HOLDING ON TO SLIGHT CHANCE POPS IN FAR SOUTHEAST ZONES WHERE MOISTURE COULD GET DEEP ENOUGH TO PRODUCE MORE THAN VIRGA. ALL PRECIP SHOULD BE EAST OF THE REGION BY LATE TUESDAY NIGHT WHEN TEMPS GET DOWN TO FREEZING. AT THIS POINT IT IS NOT IMPOSSIBLE TO THINK THERE COULD BE A BIT OF SLEET AROUND SOUTHEAST PORTIONS OF THE AREA LATE TUESDAY AND THIS POTENTIAL WILL HAVE TO BE MONITORED. BUT...FOR NOW...POTENTIAL FOR ANY WINTRY TYPE WEATHER (OR REALLY ANY PRECIPITATION AT ALL) IS LOW ENOUGH TO WITHHOLD MENTION IN THE HWO. /BB/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...SFC RIDGING/LOW LEVEL NLY FLOW WILL BE IN PLACE WEDNESDAY. THE UPPER TROUGH WILL CROSS THE REGION DURING THE DAY BUT THE EXTENT OF ITS INFLUENCE LOOKS TO BE A FEW HIGH CLOUDS ACROSS THE AREA AS A DRY AIR MASS WILL BE IN PLACE. SURFACE RIDGING WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY BUT A WARMING TREND WILL BEGIN AS WARM ADVECTION DEVELOPS AND FLAT UPPER RIDGING OCCURS. WARM ADVECTION WILL CONTINUE THROUGH FRIDAY...INCREASING FRIDAY NIGHT INTO SATURDAY WHEN LOW LEVEL SLY FLOW INTENSIFIES AHEAD OF THE NEXT COLD FRONT. CLOUDS WILL BE ON THE INCREASE FRIDAY AHEAD OF THE FRONTAL SYSTEM WITH RAIN CHANCES RETURNING FRIDAY NIGHT. THE COLD FRONT MOVES INTO WRN ZONES SATURDAY AFTERNOON/EVENING...EXITING THE FORECAST AREA BY 12Z SUNDAY. MEX MOS POPS HAVE AGAIN COME IN ON THE RELATIVELY DRY SIDE FOR SATURDAY WHICH LOOKS UNREASONABLE WITH A COLD FRONT MOVING INTO AN AIR MASS OF 1.3-1.5 INCHES PRECIPITABLE WATER. ALTHOUGH THE EURO SHOWS MOISTURE TO BE NOT QUITE AS DEEP AS THE GFS...MODEL CONSENSUS ON THE FRONTAL PASSAGE AND AN INCREASING MOISTURE COLUMN WITH 850 MB DEWPOINTS IN THE 10-12 DEG RANGE WARRANT AN INCREASE IN RAIN CHANCES TO THE 30-50% RANGE FROM THE 20S ADVERTISED BY MEX MOS. THE FRONT IS FORECAST TO TRACK QUICKLY ACROSS THE AREA ENDING PRECIP FROM THE NW DURING THE EVENING. THE BOUNDARY MOVES OUT OF THE FORECAST AREA BUT STALLS JUST TO OUR EAST SUNDAY. MODELS DIFFER ON HOW THIS STALLED BOUNDARY WILL AFFECT THE ARKLAMISS...THE EURO SUGGESTING A DEEP LOW PRESSURE SYSTEM DEVELOPING ALONG THE REMNANTS OF THE COLD FRONT FOR EARLY NEXT WEEK. THE LATEST MODEL RUNS INDICATE A DRY AIR MASS IN PLACE FOR SUNDAY BUT WITH A STALLED BOUNDARY IN THE VICINITY WILL LEAVE SLIGHT CHANCE POPS CURRENTLY ADVERTISED BY MEX MOS IN PLACE FOR NOW. SLIGHT TWEAKS WERE MADE TO INCREASE HIGHS AHEAD OF THE FRONT FRIDAY AND INCREASE LOWS FOR SERN ZONES FOR SATURDAY NIGHT WHERE 925 MB TEMPS REMAINED RELATIVELY WARM IN WLY FLOW THROUGH 12Z SUNDAY. ALSO INCREASED DEWPOINTS SLIGHTLY FOR SATURDAY AHEAD OF THE COLD FRONT. OTHERWISE MEX MOS TEMPS FOLLOWED. && .AVIATION...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE ANTICIPATED ACROSS THE AERODROME THIS MORNING WITH ASSOCIATED MVFR (AND EVEN PATCHY IFR) FLIGHT CATS. HEAVIER RAIN AND STORMS WILL BECOME INCREASINGLY CONFINED TO EASTERN AND SOUTHEASTERN MS THROUGH EARLY AFTERNOON...BUT EXPECT LOW CEILINGS AND SOME LIGHT RAIN OR DRIZZLE TO LINGER BEHIND MAIN RAIN SHIELD FOR A FEW HOURS AT MANY STATIONS. BY TONIGHT LOW CLOUDS AND ANY LIGHT RAIN WILL EXIT EASTERN MISSISSIPPI WITH CLEARING SWEEPING THROUGH FROM WEST TO EAST. NORTHWEST WINDS TODAY WILL RANGE FROM 10 TO 15 MPH WITH HIGHER GUSTS...BUT WILL DIE DOWN A LITTLE TONIGHT. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 31 49 29 / 100 9 9 14 MERIDIAN 66 31 51 29 / 99 12 10 15 VICKSBURG 59 29 49 26 / 92 7 9 13 HATTIESBURG 71 34 52 33 / 89 8 12 17 NATCHEZ 61 31 49 28 / 91 7 9 14 GREENVILLE 49 29 46 26 / 76 7 9 13 GREENWOOD 52 27 47 26 / 97 9 10 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03
Hazardous weather outlook, Dec 10, 4:59 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 459 AM CST MON DEC 10 2012 MSZ046-049>052-054>058-061>066-072>074-111100- KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 459 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A STRONG COLD FRONT SLOWLY PUSHES SOUTHEAST INTO AN UNSTABLE AND SHEARED AIR MASS. THIS RISK IS MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF A MEADVILLE...TO BRANDON...TO DE KALB LINE THIS MORNING...ALTHOUGH SOME RISK COULD EXTEND TO MIDDAY ALONG THE INTERSTATE 59 CORRIDOR IN SOUTHEASTERN MISSISSIPPI. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH THE POSSIBILITY OF A TORNADO CANNOT BE COMPLETELY RULED OUT. OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS MORNING BUT ARE OTHERWISE NOT ANTICIPATED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047-048- 053-059-060-111100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-CLAIBORNE-JEFFERSON-ADAMS- 459 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Dec 10, 8:41 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 3 W PICKWICK 31.14N 89.89W
12/10/2012 MARION MS EMERGENCY MNGR
TREES DOWNED ALONG POUNDS ROAD
&&
DLLocal storm report, Dec 10, 8:44 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG CARROLLTON 33.50N 89.92W
12/10/2012 CARROLL MS EMERGENCY MNGR
TREES DOWN ACROSS POWER LINES IN CARROLLTON AND NORTH
CARROLLTON...CAUSING WIDESPREAD POWER OUTAGES. ALSO...A
ROOF WAS BLOWN OFF AN ABNDONED STORE
&&
CMELocal storm report, Dec 10, 8:58 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 3 W PICKWICK 31.14N 89.89W
12/10/2012 MARION MS EMERGENCY MNGR
THE ROOF OF A HOUSE WAS DAMAGED NEAR POUNDS RD AND
PICKWICK RD. POSSIBLE TORNADO.
&&
DLSpecial weather statement, Dec 10, 8:58 AM CST, 22 minutes before
MSZ057-058-101540-
JASPER MS-CLARKE MS-
858 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CST MON DEC 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER STAFFORD SPRINGS AT 858 AM CST...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLARKE AND SOUTHEASTERN JASPER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3219 8843 3197 8846 3182 8899 3198 8906
3221 8843
TIME...MOT...LOC 1458Z 249DEG 45KT 3194 8890
19Special weather statement, Dec 10, 9:08 AM CST, 12 minutes before
MSZ058-101540-
CLARKE MS-
908 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CST MON DEC 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF GOODWATER AT 908 AM CST...MOVING EAST AT
40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3189 8847 3189 8848 3183 8874 3182 8891
3197 8891 3198 8870 3198 8851 3198 8847
3197 8846
TIME...MOT...LOC 1508Z 271DEG 35KT 3188 8886
19Special weather statement, Dec 10, 9:10 AM CST, 10 minutes before
MSZ066-074-101555-
JONES MS-FORREST MS-
910 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST MON DEC 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF RAWLS SPRINGS AT 909 AM CST...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT MOVES NEAR THE PINE
BELT REGIONAL AIRPORT.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN FORREST AND JONES COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3137 8940 3143 8941 3143 8940 3154 8940
3179 8896 3147 8896 3142 8908 3144 8916
TIME...MOT...LOC 1509Z 237DEG 31KT 3141 8940
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:00 PM CST | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Washington | 40 min |
| Dec 9, 11:24 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Dec 10, 12:49 AM CST | Special Weather Statement | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster, Winston | 61 min |
| Dec 10, 12:54 AM CST | Severe Thunderstorm Warning | JAN | Webster | 25 min |
| Dec 10, 1:48 AM CST | Special Weather Statement | JAN | Lowndes | 42 min |
| Dec 10, 3:43 AM CST | Special Weather Statement | JAN | Franklin | 32 min |
| Dec 10, 3:55 AM CST | Tornado Warning | JAN | Franklin | 38 min |
| Dec 10, 4:29 AM CST | Tornado Warning | JAN | Lincoln | 31 min |
| Dec 10, 5:03 AM CST | Special Weather Statement | JAN | Adams | 32 min |
| Dec 10, 5:06 AM CST | Severe Thunderstorm Warning | JAN | Adams | 25 min |
| Dec 10, 5:07 AM CST | Tornado Warning | JAN | Copiah | 23 min |
| Dec 10, 5:23 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 37 min |
| Dec 10, 5:27 AM CST | Tornado Warning | JAN | Simpson | 63 min |
| Dec 10, 6:14 AM CST | Tornado Warning | JAN | Smith | 20 min |
| Dec 10, 6:43 AM CST | Special Weather Statement | JAN | Simpson | 32 min |
| Dec 10, 6:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 68 min |
| Dec 10, 6:55 AM CST | Special Weather Statement | JAN | Lawrence | 40 min |
| Dec 10, 7:09 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Dec 10, 7:36 AM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 44 min |
| Dec 10, 8:06 AM CST | Special Weather Statement | JAN | Lauderdale | 29 min |
| Dec 10, 8:14 AM CST | Tornado Warning | JAN | Marion | 40 min |
| Dec 10, 8:16 AM CST | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Dec 10, 8:32 AM CST | Special Weather Statement | JAN | Lauderdale | 58 min |
| Dec 10, 8:39 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 40 min |
| Dec 10, 8:45 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 45 min |
| Dec 10, 8:58 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 10, 9:08 AM CST | Special Weather Statement | JAN | Clarke | 32 min |
| Dec 10, 9:10 AM CST | Special Weather Statement | JAN | Jones | 45 min |
| Dec 10, 9:31 AM CST | Special Weather Statement | JAN | Forrest | 44 min |
| Dec 10, 10:09 AM CST | Special Weather Statement | JAN | Forrest | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.